Alert archive / Virginia / Wind Advisories in 2017

Wind Advisory 2, NWS Baltimore/Washington

January 26, 20178 counties in West Virginia; 11 counties in Maryland; 26 counties in Virginia

NWS Baltimore/Washington issued this wind advisory at Jan 26, 2017, 3:35 AM EST for 8 counties in West Virginia; 11 counties in Maryland; 26 counties in Virginia. It took effect at Jan 26, 2017, 7:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2017, 3:35 AM EST (08:35 UTC)
In effect from
Jan 26, 2017, 7:00 AM EST
Expired
Jan 26, 2017, 7:00 PM EST
In force
12 hr
Issued by
NWS Baltimore/Washington
All 45 counties

Allegany County, MD, Anne Arundel County, MD, Baltimore County, MD, Carroll County, MD, City of Baltimore, MD, Frederick County, MD, Harford County, MD, Howard County, MD, Montgomery County, MD, Prince George's County, MD, Washington County, MD, Albemarle County, VA, Amherst County, VA, Arlington County, VA, Augusta County, VA, City of Alexandria, VA, City of Fairfax, VA, City of Falls Church, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, City of Winchester, VA, Clarke County, VA, Fairfax County, VA, Fauquier County, VA, Frederick County, VA, Greene County, VA, Highland County, VA, Loudoun County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockbridge County, VA, Rockingham County, VA, Shenandoah County, VA, Warren County, VA, Berkeley County, WV, Grant County, WV, Hampshire County, WV, Hardy County, WV, Jefferson County, WV, Mineral County, WV, Morgan County, WV, Pendleton County, WV

The radar

The Sterling radar (KLWX), 53 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2017-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2017-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2252 m above ground
0-6 km bulk shear
92 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
362 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

775 
WWUS71 KLWX 260835
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
335 AM EST THU JAN 26 2017

MDZ501-VAZ025-026-503-504-507-508-WVZ055-501>503-505-506-261645-
/O.NEW.KLWX.WI.Y.0002.170126T1200Z-170127T0000Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VIRGINIA BLUE RIDGE-
CENTRAL VIRGINIA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
STUARTS DRAFT...HARRISONBURG...HIGHTOWN...MONTEREY...
BIG MEADOWS...WINTERGREEN...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...RIVERTON...BRANDYWINE...FRANKLIN...
OAK FLAT...RUDDLE...SUGAR GROVE
335 AM EST THU JAN 26 2017

...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS
MORNING TO 7 PM EST THIS EVENING.

* TIMING...WINDS WILL INCREASE THIS MORNING AND CONTINUE THROUGH
  THE EARLY EVENING.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$
4 follow-up statements
360 
WWUS71 KLWX 261331
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
831 AM EST THU JAN 26 2017


MDZ003-004-502-VAZ027>031-505-WVZ050>053-504-262145-
/O.EXA.KLWX.WI.Y.0002.000000T0000Z-170127T0000Z/
WASHINGTON-FREDERICK MD-CENTRAL AND EASTERN ALLEGANY-SHENANDOAH-
FREDERICK VA-PAGE-WARREN-CLARKE-WESTERN LOUDOUN-HAMPSHIRE-MORGAN-
BERKELEY-JEFFERSON-EASTERN MINERAL-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...CUMBERLAND...STRASBURG...WOODSTOCK...
MOUNT JACKSON...NEW MARKET...WINCHESTER...LURAY...SHENANDOAH...
STANLEY...FRONT ROYAL...BERRYVILLE...PURCELLVILLE...ROMNEY...
PAW PAW...MARTINSBURG...CHARLES TOWN...SHEPHERDSTOWN...ANTIOCH...
KEYSER...NEW CREEK...RIDGEVILLE...RUSSELLDALE...HEADSVILLE...
FORT ASHBY
831 AM EST THU JAN 26 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING.

* TIMING...WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE
  THROUGH THE EARLY EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER
  LINES. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

MDZ501-VAZ025-026-503-504-507-508-WVZ055-501>503-505-506-262145-
/O.CON.KLWX.WI.Y.0002.000000T0000Z-170127T0000Z/
EXTREME WESTERN ALLEGANY-AUGUSTA-ROCKINGHAM-WESTERN HIGHLAND-
EASTERN HIGHLAND-NORTHERN VIRGINIA BLUE RIDGE-
CENTRAL VIRGINIA BLUE RIDGE-HARDY-WESTERN GRANT-EASTERN GRANT-
WESTERN MINERAL-WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO...
STUARTS DRAFT...HARRISONBURG...HIGHTOWN...MONTEREY...
BIG MEADOWS...WINTERGREEN...MOOREFIELD...BAYARD...MOUNT STORM...
PETERSBURG...ELK GARDEN...RIVERTON...BRANDYWINE...FRANKLIN...
OAK FLAT...RUDDLE...SUGAR GROVE
831 AM EST THU JAN 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING. 

* WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER
  LINES. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$
033 
WWUS71 KLWX 261545
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1045 AM EST THU JAN 26 2017

MDZ005-006-503-505-507-VAZ040-501-506-262345-
/O.EXA.KLWX.WI.Y.0002.000000T0000Z-170127T0000Z/
CARROLL-NORTHERN BALTIMORE-NORTHWEST MONTGOMERY-NORTHWEST HOWARD-
NORTHWEST HARFORD-RAPPAHANNOCK-NORTHERN FAUQUIER-EASTERN LOUDOUN-
INCLUDING THE CITIES OF...ELDERSBURG...WESTMINSTER...
REISTERSTOWN...COCKEYSVILLE...GERMANTOWN...DAMASCUS...LISBON...
JARRETTSVILLE...WASHINGTON...WARRENTON...LEESBURG...ASHBURN...
STERLING
1045 AM EST THU JAN 26 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING.

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER
  LINES. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

MDZ003-004-501-502-VAZ025>031-503>505-507-508-WVZ050>053-055-
501>506-262345-
/O.CON.KLWX.WI.Y.0002.000000T0000Z-170127T0000Z/
WASHINGTON-FREDERICK MD-EXTREME WESTERN ALLEGANY-
CENTRAL AND EASTERN ALLEGANY-AUGUSTA-ROCKINGHAM-SHENANDOAH-
FREDERICK VA-PAGE-WARREN-CLARKE-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-NORTHERN VIRGINIA BLUE RIDGE-
CENTRAL VIRGINIA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...FROSTBURG...CUMBERLAND...STAUNTON...
WAYNESBORO...STUARTS DRAFT...HARRISONBURG...STRASBURG...
WOODSTOCK...MOUNT JACKSON...NEW MARKET...WINCHESTER...LURAY...
SHENANDOAH...STANLEY...FRONT ROYAL...BERRYVILLE...HIGHTOWN...
MONTEREY...PURCELLVILLE...BIG MEADOWS...WINTERGREEN...ROMNEY...
PAW PAW...MARTINSBURG...CHARLES TOWN...SHEPHERDSTOWN...
MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG...ELK GARDEN...
ANTIOCH...KEYSER...NEW CREEK...RIDGEVILLE...RUSSELLDALE...
HEADSVILLE...FORT ASHBY...RIVERTON...BRANDYWINE...FRANKLIN...
OAK FLAT...RUDDLE...SUGAR GROVE
1045 AM EST THU JAN 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$
675 
WWUS71 KLWX 261611
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1111 AM EST THU JAN 26 2017

DCZ001-MDZ011-013-014-504-506-508-VAZ052>054-270000-
/O.EXA.KLWX.WI.Y.0002.000000T0000Z-170127T0000Z/
DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CENTRAL AND SOUTHEAST MONTGOMERY-
CENTRAL AND SOUTHEAST HOWARD-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-
INCLUDING THE CITIES OF...WASHINGTON...BALTIMORE...BOWIE...
SUITLAND-SILVER HILL...CLINTON...COLLEGE PARK...GREENBELT...
LAUREL...CAMP SPRINGS...GLEN BURNIE...ANNAPOLIS...SEVERN...
SOUTH GATE...SEVERNA PARK...ARNOLD...ODENTON...BETHESDA...
ROCKVILLE...GAITHERSBURG...SILVER SPRING...COLUMBIA...
ELLICOTT CITY...ABERDEEN...DALE CITY...MANASSAS...WOODBRIDGE...
LAKE RIDGE...MONTCLAIR...RESTON...HERNDON...ANNANDALE...
CENTREVILLE...CHANTILLY...MCLEAN...FRANCONIA...ARLINGTON...
ALEXANDRIA
1111 AM EST THU JAN 26 2017

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BALTIMORE MD/WASHINGTON HAS
ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS
EVENING.

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER
  LINES. SCATTERED POWER OUTAGES ARE POSSIBLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$

MDZ003>006-501>503-505-507-VAZ025>031-040-501-503>508-WVZ050>053-
055-501>506-270000-
/O.CON.KLWX.WI.Y.0002.000000T0000Z-170127T0000Z/
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-NORTHWEST HOWARD-NORTHWEST HARFORD-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
RAPPAHANNOCK-NORTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND-
WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VIRGINIA BLUE RIDGE-
CENTRAL VIRGINIA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
INCLUDING THE CITIES OF...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...FROSTBURG...CUMBERLAND...GERMANTOWN...DAMASCUS...
LISBON...JARRETTSVILLE...STAUNTON...WAYNESBORO...STUARTS DRAFT...
HARRISONBURG...STRASBURG...WOODSTOCK...MOUNT JACKSON...
NEW MARKET...WINCHESTER...LURAY...SHENANDOAH...STANLEY...
FRONT ROYAL...BERRYVILLE...WASHINGTON...WARRENTON...HIGHTOWN...
MONTEREY...PURCELLVILLE...LEESBURG...ASHBURN...STERLING...
BIG MEADOWS...WINTERGREEN...ROMNEY...PAW PAW...MARTINSBURG...
CHARLES TOWN...SHEPHERDSTOWN...MOOREFIELD...BAYARD...
MOUNT STORM...PETERSBURG...ELK GARDEN...ANTIOCH...KEYSER...
NEW CREEK...RIDGEVILLE...RUSSELLDALE...HEADSVILLE...FORT ASHBY...
RIVERTON...BRANDYWINE...FRANKLIN...OAK FLAT...RUDDLE...
SUGAR GROVE
1111 AM EST THU JAN 26 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

* TIMING...THROUGH EARLY THIS EVENING.

* WINDS...WEST 20 TO 30 MPH WITH GUSTS AROUND 50 MPH.

* IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER 
  LINES. SCATTERED POWER OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 45 TO 55 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

&&

$$
727 
WWUS71 KLWX 262348
NPWLWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
648 PM EST THU JAN 26 2017


DCZ001-MDZ003>006-011-013-014-501>508-VAZ025>031-040-052>054-501-
503>508-WVZ050>053-055-501>506-270100-
/O.EXP.KLWX.WI.Y.0002.000000T0000Z-170127T0000Z/
DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
SOUTHEAST HARFORD-AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-
WARREN-CLARKE-RAPPAHANNOCK-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-
FAIRFAX-ARLINGTON/FALLS CHURCH/ALEXANDRIA-NORTHERN FAUQUIER-
WESTERN HIGHLAND-EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK...
BALLENGER CREEK...ELDERSBURG...WESTMINSTER...REISTERSTOWN...
COCKEYSVILLE...BALTIMORE...BOWIE...SUITLAND-SILVER HILL...
CLINTON...COLLEGE PARK...GREENBELT...LAUREL...CAMP SPRINGS...
GLEN BURNIE...ANNAPOLIS...SEVERN...SOUTH GATE...SEVERNA PARK...
ARNOLD...ODENTON...FROSTBURG...CUMBERLAND...GERMANTOWN...
DAMASCUS...BETHESDA...ROCKVILLE...GAITHERSBURG...SILVER SPRING...
LISBON...COLUMBIA...ELLICOTT CITY...JARRETTSVILLE...ABERDEEN...
STAUNTON...WAYNESBORO...STUARTS DRAFT...HARRISONBURG...
STRASBURG...WOODSTOCK...MOUNT JACKSON...NEW MARKET...WINCHESTER...
LURAY...SHENANDOAH...STANLEY...FRONT ROYAL...BERRYVILLE...
DALE CITY...MANASSAS...WOODBRIDGE...LAKE RIDGE...MONTCLAIR...
RESTON...HERNDON...ANNANDALE...CENTREVILLE...CHANTILLY...MCLEAN...
FRANCONIA...ARLINGTON...ALEXANDRIA...WARRENTON...HIGHTOWN...
MONTEREY...PURCELLVILLE...LEESBURG...ASHBURN...STERLING...
BIG MEADOWS...WINTERGREEN...ROMNEY...PAW PAW...MARTINSBURG...
CHARLES TOWN...SHEPHERDSTOWN...MOOREFIELD...BAYARD...
MOUNT STORM...PETERSBURG...ELK GARDEN...ANTIOCH...KEYSER...
NEW CREEK...RIDGEVILLE...RUSSELLDALE...HEADSVILLE...FORT ASHBY...
RIVERTON...BRANDYWINE...FRANKLIN...OAK FLAT...RUDDLE...
SUGAR GROVE
648 PM EST THU JAN 26 2017

...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

WINDS ARE DIMINISHING ACROSS THE REGION AND SHOULD NOT RE-
INTENSIFY OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Jan 25, 9:59 PM EST, 5 hours 36 minutes earlier.

Area forecast discussion, Jan 25, 9:59 PM EST, 5 hours 36 minutes before
Area Forecast Discussion
National Weather Service Baltimore MD/Washington DC
959 PM EST Wed Jan 25 2017

.SYNOPSIS...
A cold front will pass through the area Thursday morning. An
upper level trough will anchor over the eastern Canada Friday into
Monday.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
A cold front over the Mississippi Valley will continue to push to
the east...reaching the Highlands late tonight. Chances for rain
will overspread the entire region by morning. Forecast area will
be in south-southwesterly flow overnight...keeping temperatures
in the upper 30s and 40s overnight...twenty degrees above normal.
Radiational cooling this evening was more intense than expected so
did have to lower forecast lows a bit but with clouds starting to
move in, they should be near the bottom of their curves.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
Front should be reaching the Bay by mid morning. Cooler air will
be spilling over the mountains by late morning...creating gusty
westerly winds. The trajectory is not favorable for really cold
air to pour into the region...but midday highs will still be the
mostly likely scenario...and with those being in the mid to upper
50s east of the Blue Ridge the day will still see temperatures up
to 15 degrees above normal.

Two main points of concern: 1) the winds. These could gust to
30-35 mph...higher with elevation. Am not yet confident that these
will reach advisory level (sustained 31-39 mph/gusts 46-57 mph)
so will leave possible decisions to later shifts. 2) Wintry
precip. Have done an examination of the various model's 850-1000
thicknesses. The 1300 meter line...which is often useful as the
deciding line between liquid and frozen precip...could be called
"marginal at best." We are talking about the Highlands only:
morning will see a mix of rain and snow, becoming snow in the
afternoon. An inch or two is possible by late afternoon - below
advisory criteria.

Low pressure will spin over eastern Quebec from Thursday night
through Friday night. This will bring temperatures back to more
"normal" late Jan values: lows in the low/mid 30s Thursday night
and upper 20s Friday night, highs in the 40s Friday. The upslope
snow machine will remain turned on throughout the period...with
the potential for giving several more inches to the Highlands.
This may end up bringing 5 or more inches to the area...but over
such a long period of time that it will be difficult to justify
issuing an advisory.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
Continued northwesterly flow will persist over the region through
the weekend with multiple waves of energy moving across Saturday
into Sunday. Light snow showers expected to continue over the
mountains... and mainly dry conditions expected east of them.

Deep shortwave trough will push eastward reaching the Mid-Atlantic
Sunday night into Monday, with plenty of energy associated to it.
This system could bring snow showers over our CWA, but still
uncertain since guidance is in disagreement as to how much moisture
will make it over us. High pressure builds Monday night into
Tuesday, bringing drier conditions with it. Cold front moves across
our area on Wednesday.

High temperatures will be in the 30s and 40s during most of this
period, and in the 20s at higher elevations. Warmer on Wednesday.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
VFR conditions through midnight. Clouds will move in overnight
with a chance of showers after midnight. Brief MVFR ceilings are
possible through morning. Gusty west winds are expected during the
day Thursday. No problems at any TAF site expected Thursday night
through Friday night.

Upper level disturbance will be affecting us during the weekend.
Breezy conditions during parts of this period, mainly on Saturday.
Upper level disturbance will be affecting us on Monday and could
bring snow showers over the terminals, but still uncertain if it
will. VFR conditions expected over the terminals during the
weekend, sub-VFR conditions maybe on Monday.

&&

.MARINE...
No problems on the waters tonight. A cold front will move through
the waters Thursday morning. Afterwards gusty west winds will kick
in. SCA in effect for the late morning and afternoon. Winds may
diminish overnight Thursday but will likely re-energize Friday.

Upper level disturbance will be affecting us during the weekend.
Breezy conditions during parts of this period, mainly on Saturday.
Upper level disturbance will be affecting us on Monday and could
bring snow showers over the terminals, but still uncertain if it
will. Small craft advisory probably needed parts of this period.

&&

.TIDES/COASTAL FLOODING...
Water levels remain elevated, around a 1.75 ft anomaly across most
of the waters. With winds light and southerly, would not expect
much decrease in levels, but right now think most places will stay
just below on the next cycle. Exception is Straits Point, which
will likely reach minor flood level again overnight.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...None.
MD...Coastal Flood Advisory until 4 AM EST Thursday for MDZ017.
VA...None.
WV...None.
MARINE...Small Craft Advisory from 9 AM to 9 PM EST Thursday for
     ANZ530>543.

&&

PRODUCTS...Woody!/IMR/ADS/RCM
Hazardous weather outlook, Jan 25, 10:05 PM EST, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1005 PM EST WED JAN 25 2017

ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-270315-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES-
ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD-
PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
1005 PM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY, TIDAL POTOMAC RIVER, AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A GALE WARNING MAY BE NEEDED THURSDAY AND THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053-
055-501>506-270315-
WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-
NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY-
NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN-
NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE-
HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT-
EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON-
EASTERN PENDLETON-
1005 PM EST WED JAN 25 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA,
NORTHERN AND CENTRAL VIRGINIA, AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A WINTER WEATHER ADVISORY MAY BE NEEDED FOR PERIODS OF ACCUMULATING
SNOW ALONG AND WEST OF THE ALLEGHENY FRONT...ESPECIALLY THURSDAY
AFTERNOON THROUGH FRIDAY MORNING.

A WIND ADVISORY MAY ALSO BE NEEDED THURSDAY...ESPECIALLY ALONG
AND WEST OF THE ALLEGHENY FRONT AND FOR ELEVATIONS ABOVE 1500
FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 26, 10:48 AM ESTWinter Weather AdvisoryLWXGrant, Mineral, Pendleton38 hr
Jan 26, 3:34 AM ESTGale WarningLWX17 hr
Jan 26, 3:34 AM ESTSmall Craft AdvisoryLWX65 hr

Nearby

Wind Advisories in Virginia, 2017Wind Advisories in Maryland, 2017Wind Advisories in West Virginia, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.